Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Sore throat following antibiotics for sinusitis - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
hello, i was given a course of co-amoxiclav 500-125mg 3xdaily. i noted a couple of days prior to the end of the seven day course that my tonsils/throat had become swollen, and there was some difficulty swollowing - the sensation of something blocking throat. my throat was perfectly fine prior to starting the antibiotics (was taking them for sinisitus). i stopped taking the antibiotics four days ago, and the sensation is still there - no pain.
Doctor :   Hi
Doctor :   How can I help you?
User :   hello, i was given a course of co-amoxiclav 500-125mg 3xdaily. i noted a couple of days prior to the end of the seven day course that my tonsils/throat had become swollen, and there was some difficulty swollowing - the sensation of something blocking throat. my throat was perfectly fine prior to starting the antibiotics (was taking them for sinisitus). i stopped taking the antibiotics four days ago, and the sensation is still there - no pain.
Doctor :   May I know your age and gender?
User :   female
User :   38
Doctor :   Why were you on the antibiotic?
User :   sinisitus
Doctor :   Ok
Doctor :   Have the sensations reduced now?
Doctor :   The antibiotic does not cause these sensations.
User :   thank you.
Doctor :   However the sensation may be part of the infection.
Doctor :   I shall suggest you few measures that you may use.
Doctor :   1. Use saline water gargles or alternatively you can use chlorhexidine solution gargles three times a day.
User :   ok. i would have thought the 6 day course of anti-biotics taken, would have stopped any infection, and that new infection symptoms would not arise.
User :   thank you
Doctor :   The sensitivity of the organisms to the particular antibiotic cannot be predicted unless a culture and sensitivity test was done,
Doctor :   Hence, if the symptoms are persisting then you may need this test.
Doctor :   Which will suggest the appropriate antibiotics that may have to be used.
Doctor :   I would suggest you to use the gargles and if these symptoms persists or incase you develop new symptoms such as fever, chills, nasal discharges then you may have to consult a ENT specialist.
Doctor :   Have you followed what I have suggested?
User :   i will follow what you suggested. thank you.
Doctor :   Do you have any other query that I can assist you with?
User :   no thank you.
Doctor :   Thanks for consulting me.
Doctor :   Bye for now.
User :   good bye.
Question is related to
Diseases and Conditions
Drug/Medication
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor